Alert archive / Georgia / Areal Flood Warnings in 2015

Areal Flood Warning 14, NWS Atlanta, GA

December 24, 20154 counties in Georgia

NWS Atlanta, GA issued this areal flood warning at Dec 24, 2015, 6:20 AM EST for 4 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2015, 6:20 AM EST (11:20 UTC)
Expired
Dec 24, 2015, 12:15 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 592 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
592 m²/s²
0-3 km storm-relative helicity
784 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 24, 4:35 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 24, 4:35 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST THU DEC 24 2015

.SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...

CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.

01

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.

41

&&

.CLIMATE...

RECORDS FOR 12-24

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1964     31 1945     60 1964      7 1983
   KATL      72 1984     28 1963     60 1879      3 1983
                1964
   KMCN      77 1964     35 1993     62 1964     10 1989
                                                    1983
   KCSG      79 1984     35 1989     60 1988      9 1989
                                        1964
                                        1955

RECORDS FOR 12-25

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1982     22 1983     61 1982      3 1983
                1955
   KATL      72 1987     17 1983     59 1982      0 1983
                1889
   KMCN      78 1982     25 1983     61 1982      7 1983
                                        1932
   KCSG      76 1982     24 1983     60 1982      8 1983
                                        1964

RECORDS FOR 12-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      74 1964     30 1980     61 1987      9 1983
                1928
   KATL      72 1987     26 1935     61 1987      5 1983
   KMCN      77 1987     33 1902     61 1987      9 1983
                1982                    1964
   KCSG      80 1987     33 1983     64 1987     10 1983

RECORDS FOR 12-27

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1971     33 1917     56 1982     11 1935
   KATL      71 1982     27 1892     58 1982     12 1925
                1889
   KMCN      78 1987     35 1902     61 1987     17 1902
   KCSG      75 2008     43 1948     61 1987     23 1985
                1982

RECORDS FOR 12-28

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1928     32 1950     59 1982      8 1925
   KATL      74 1984     15 1894     58 1954      5 1925
                1971
   KMCN      76 2008     31 1925     65 1942     11 1925
                2007
   KCSG      80 1984     36 1950     59 2008     23 2010
                                        1954        1977

&&

AVIATION...
06Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY IFR CEILINGS.
THERE WILL BE SOME ISOLATED THUNDERSTORMS THIS MORNING BUT SHOULD
BE MOSTLY SHOWERS THROUGH THE TAF PERIOD. WINDS WILL BE MAINLY OUT
OF THE S BUT WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE
PERIOD. WIND SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE
SOME GUST TO NEAR 18KT IN AND AROUND ANY STRONGER STORMS. VSBYS
SHOULD STAY IN THE VFR TO MVFR RANGE.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  64  75  63 /  70  60  40  30
ATLANTA         73  65  75  64 /  70  70  40  20
BLAIRSVILLE     69  62  71  61 /  90  80  70  50
CARTERSVILLE    72  64  75  63 /  80  70  50  40
COLUMBUS        75  66  78  64 /  60  50  20  20
GAINESVILLE     69  64  72  63 /  70  70  50  40
MACON           76  64  79  62 /  40  40  10  10
ROME            73  63  75  63 /  80  70  50  40
PEACHTREE CITY  73  64  76  61 /  70  60  30  20
VIDALIA         80  65  82  64 /  20  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Dec 24, 6:02 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EST THU DEC 24 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH
AND CENTRAL GEORGIA TODAY AND INTO TONIGHT. THERE IS THE TRHEAT OF
SEVERE WEATHER OVER MUCH OF THE AREA ESPECIALLY THIS MORNING.
A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF
RIVERS...STREAMS AND CREEKS WILL CONTINUE AS BANDS OF SHOWERS AND
THUNDERSTORMS SET UP ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY
WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS
NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH
NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE
FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK.
SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 24, 3:26 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EST THU DEC 24 2015

GAZ019-020-030-240930-
BARTOW GA-POLK GA-FLOYD GA-
326 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR BARTOW...WESTERN POLK AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 430 AM EST...

AT 324 AM EST...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WERE
LOCATED FROM NORTHERN BARTOW COUNTY TO WESTERN POLK COUNTY WERE
MOVING NORTHEAST AT 50 MPH. THIS AREA HAS ALREADY SEEN 1 TO 2 INCHES
OF RAINFALL. UP TO AN INCH ADDITIONAL RAIN CAN BE EXPECTED THROUGH
430 AM.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CEDARTOWN...ADAIRSVILLE...EUHARLEE...CAVE
SPRING...WHITE...KINGSTON...CASSVILLE...PINE LOG...FUNKHOUSER...
LINDALE...SENEY AND FOLSOM.

LAT...LON 3439 8494 3440 8483 3440 8473 3441 8473
      3441 8467 3431 8466 3390 8537 3408 8541
TIME...MOT...LOC 0824Z 237DEG 51KT 3421 8497
Special weather statement, Dec 24, 3:36 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 AM EST THU DEC 24 2015

GAZ004-005-240900-
MURRAY GA-WHITFIELD GA-
336 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 400 AM EST...

AT 336 AM EST...A STRONG THUNDERSTORM WAS NEAR COHUTTA...OR 12 MILES
NORTH OF CHATSWORTH...MOVING NORTHEAST AT 60 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BEAVERDALE...GREGORY...SUMAC...CISCO AND TENNGA.

LAT...LON 3495 8462 3493 8463 3481 8491 3495 8493
      3498 8493 3499 8492 3499 8462
TIME...MOT...LOC 0836Z 237DEG 51KT 3493 8485
Special weather statement, Dec 24, 4:14 AM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EST THU DEC 24 2015

GAZ007-013-241015-
GILMER GA-PICKENS GA-
414 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER AND PICKENS
COUNTIES UNTIL 515 AM EST...

AT 412 AM EST...THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM
EASTERN GILMER COUNTY INTO PICKENS COUNTY...MOVING NORTHEAST AT 50
MPH. 1 TO 1.5 INCHES OF RAIN CAN BE EXPECTED THROUGH 515 AM.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...TALKING ROCK...ROY...LAKE TAMARACK...HINTON...TALONA...
TALMADGE...PISGAH...BLAINE...CARTECAY...SEQUOYAH LAKE AND SPRINGER
MOUNTAIN SHELTER.

LAT...LON 3471 8425 3467 8425 3464 8420 3463 8419
      3460 8422 3460 8426 3457 8426 3457 8429
      3458 8433 3458 8434 3455 8435 3451 8433
      3438 8451 3438 8458 3441 8458 3441 8465
      3446 8465 3449 8466 3476 8433
TIME...MOT...LOC 0912Z 232DEG 26KT 3435 8457
Special weather statement, Dec 24, 4:50 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EST THU DEC 24 2015

GAZ030-031-041-241015-
PAULDING GA-HARALSON GA-POLK GA-
450 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING...NORTHERN
HARALSON AND SOUTHEASTERN POLK COUNTIES UNTIL 515 AM EST...

AT 450 AM EST...A STRONG THUNDERSTORM WAS NEAR BUCHANAN...MOVING
NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...ROCKMART...TALLAPOOSA...BRASWELL...YORKVILLE...FELTON...
DRAKETOWN...VAN WERT AND EUBANK LAKE.

LAT...LON 3383 8534 3403 8502 3395 8492 3382 8491
      3380 8499 3381 8505 3379 8505 3374 8530
TIME...MOT...LOC 0950Z 240DEG 39KT 3382 8526
Special weather statement, Dec 24, 6:08 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EST THU DEC 24 2015

GAZ089-090-241145-
MUSCOGEE GA-CHATTAHOOCHEE GA-
608 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND CHATTAHOOCHEE
COUNTIES UNTIL 645 AM EST...

AT 608 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS JUST WEST OF FORT BENNING/LAWSON ARMY AIR
FLD...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...KENWOOD...
VISTA TERRACE...FLAT ROCK...BENNING HILLS...SAND HILL...CARTER
ACRES...BENNING PARK...BATTLE PARK...CUSTER ROAD TERRACE...SAINT
MARYS HILLS AND EDGEWOOD.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3235 8500 3236 8498 3237 8498 3238 8497
      3238 8499 3239 8498 3239 8497 3241 8498
      3242 8496 3244 8498 3257 8485 3248 8474
      3235 8475 3231 8496 3233 8501
TIME...MOT...LOC 1108Z 225DEG 15KT 3237 8500 3233 8500
Special weather statement, Dec 24, 6:12 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EST THU DEC 24 2015

GAZ021-022-033-241145-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
612 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 645 AM EST...

AT 612 AM EST...A STRONG THUNDERSTORM WAS OVER BUFFINGTON...OR NEAR
CANTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CUMMING...WOODSTOCK...HOLLY SPRINGS...BUFFINGTON...FREE
HOME...LATHEMTOWN...HOLBROOK...LEBANON...UNION HILL...HICKORY FLAT...
DREW...MATT...BIRMINGHAM...HIGHTOWER...DUCKTOWN...SILVER CITY AND
COAL MOUNTAIN.

LAT...LON 3433 8426 3434 8406 3433 8404 3417 8408
      3410 8453 3426 8448 3435 8426
TIME...MOT...LOC 1112Z 243DEG 42KT 3421 8440

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk31 min
Dec 23, 8:08 PM ESTSpecial Weather StatementFFCBartow, Cherokee37 min
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Dec 23, 9:32 PM ESTSpecial Weather StatementFFCTowns, Union28 min
Dec 23, 9:41 PM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler18 days
Dec 23, 9:41 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter11 days
Dec 23, 11:26 PM ESTAreal Flood WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more12 hr
Dec 24, 12:35 AM ESTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding25 min
Dec 24, 12:54 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee51 min
Dec 24, 1:53 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee52 min
Dec 24, 2:29 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee9 days
Dec 24, 2:34 AM ESTSpecial Weather StatementFFCDade, Walker26 min
Dec 24, 2:53 AM ESTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield37 min
Dec 24, 3:15 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart60 min
Dec 24, 3:26 AM ESTSpecial Weather StatementFFCBartow64 min
Dec 24, 3:36 AM ESTSpecial Weather StatementFFCMurray24 min
Dec 24, 3:48 AM ESTSevere Thunderstorm WarningFFCStewart28 min
Dec 24, 4:07 AM ESTRiver Flood WarningFFCGwinnett, Walton8 hr
Dec 24, 4:14 AM ESTSpecial Weather StatementFFCPickens61 min
Dec 24, 4:50 AM ESTSpecial Weather StatementFFCHaralson25 min
Dec 24, 5:04 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk41 min
Dec 24, 5:06 AM ESTTornado WarningFFCHaralson, Paulding, Polk24 min
Dec 24, 5:10 AM ESTAreal Flood WarningFFCGilmer, Gordon, Pickens6 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCDeKalb, Rockdale53 hr
Dec 24, 5:35 AM ESTRiver Flood WarningFFCGilmer, Pickens24 hr
Dec 24, 5:44 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb31 min
Dec 24, 5:54 AM ESTAreal Flood WarningFFCBartow, Carroll, Haralson, Paulding, Polk6 hr
Dec 24, 6:08 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee37 min
Dec 24, 6:11 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:12 AM ESTSpecial Weather StatementFFCCherokee, Forsyth33 min
Dec 24, 6:14 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:37 AM ESTSpecial Weather StatementFFCCarroll23 min
Dec 24, 6:39 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 6:46 AM ESTSpecial Weather StatementFFCForsyth29 min
Dec 24, 6:51 AM ESTAreal Flood WarningFFCBartow, Floyd6 hr
Dec 24, 6:55 AM ESTAreal Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:01 AM ESTSpecial Weather StatementFFCDouglas29 min
Dec 24, 7:07 AM ESTSevere Thunderstorm WarningFFCDawson, Hall, White23 min
Dec 24, 7:09 AM ESTFlash Flood WarningFFCGilmer, Pickens6 hr
Dec 24, 7:24 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart51 min
Dec 24, 7:27 AM ESTSpecial Weather StatementFFCFulton33 min
Dec 24, 7:31 AM ESTFlash Flood Warning EmergencyFFCGilmer6 hr
Dec 24, 7:38 AM ESTFlash Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:41 AM ESTSpecial Weather StatementFFCCherokee, Dawson64 min
Dec 24, 7:46 AM ESTRiver Flood WarningFFCGilmer13 hr
Dec 24, 8:01 AM ESTFlash Flood WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton6 hr
Dec 24, 8:08 AM ESTAreal Flood WarningFFCChattahoochee, Muscogee, Stewart6 hr
Dec 24, 8:10 AM ESTSpecial Weather StatementFFCLumpkin50 min
Dec 24, 8:11 AM ESTSpecial Weather StatementFFCChattahoochee, Marion34 min
Dec 24, 8:19 AM ESTFlash Flood WarningFFCTroup6 hr
Dec 24, 8:23 AM ESTRiver Flood WarningFFCBartow24 hr
Dec 24, 8:25 AM ESTSpecial Weather StatementFFCWalton50 min
Dec 24, 8:38 AM ESTRiver Flood WarningFFCPolk24 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCFannin6 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCChattahoochee6 hr
Dec 24, 9:06 AM ESTSpecial Weather StatementFFCMarion24 min
Dec 24, 9:28 AM ESTSpecial Weather StatementFFCDeKalb, Fulton47 min
Dec 24, 9:36 AM ESTAreal Flood WarningFFCLumpkin, Towns, Union, White6 hr
Dec 24, 9:42 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Fulton, Meriwether6 hr
Dec 24, 9:45 AM ESTRiver Flood WarningFFCCarroll58 hr
Dec 24, 9:48 AM ESTRiver Flood WarningFFCDawson, Forsyth26 hr
Dec 24, 9:56 AM ESTAreal Flood WarningFFCCherokee, Dawson, Hall, Lumpkin, Pickens6 hr
Dec 24, 9:56 AM ESTRiver Flood WarningFFCDeKalb24 hr
Dec 24, 9:59 AM ESTRiver Flood WarningFFCCherokee30 hr
Dec 24, 10:03 AM ESTRiver Flood WarningFFCCobb, Douglas18 hr
Dec 24, 10:13 AM ESTSpecial Weather StatementFFCTalbot32 min
Dec 24, 10:33 AM ESTRiver Flood WarningFFCCherokee36 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield7 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCFloyd, Gordon10 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 24, 10:53 AM ESTRiver Flood WarningFFCTowns31 hr
Dec 24, 11:05 AM ESTSevere Thunderstorm WarningFFCDeKalb, Rockdale25 min
Dec 24, 11:11 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCHaralson27 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCCoweta, Fayette24 hr
Dec 24, 11:40 AM ESTRiver Flood WarningFFCFloyd36 hr
Dec 24, 11:40 AM ESTRiver Flood WarningFFCFayette51 hr

Nearby

Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.